Coronavirus Live Count Map India
remove_red_eye 475 Views
COVID-19 Vaccine Updates
Beneficial effects of topical Niacinamide and N-acetyl glucosamine in reducing appearance of facial hyperpigmentation
Evidence based observations have suggested that topically applied vitamin B3/niacinamide or N‐acetyl glucosamine (NAG) can inhibit the production of melanocytes which further results in reduced epidermal pigmentation in cell culture. Certain small clinical studies have also reported the beneficial use of formulation containing niacinamide and NAG in decreasing the appearance of facial hyperpigmentation.
The goal of the current study published in The British Journal of Dermatology was to evaluate the effect of a moisturizer containing combination of niacinamide and NAG on irregular facial pigmentation. The authors also analysed the particular changes that occurred by the formulation in color features attributed by melanin.
This vehicle‐controlled, parallel‐group study recruited women aged 40-60 years for a period of 10 weeks. These participants after a 2‐week washout period were asked to apply either a morning sun protection factor (SPF) 15 sunscreen moisturizing lotion and evening moisturizing cream, each including 4% niacinamide and 2% NAG or the SPF 15 lotion and cream vehicles daily. Digital photographic images of the women after 0, 4, 6 and 8 weeks were taken in order to evaluate the changes in facial pigmentation after the application of used formulation.
The outcome of the study, after assessing all the four photographs revealed that formulation containing niacinamide and NAG was substantially more clinically efficacious in contrast to the vehicle-controlled formulation in improving the detectable area of facial spots and reducing the appearance of pigmentation.
Thus, it was inferred that combination of niacinamide and NAG formulation regimen can be a superior cosmetic agent over normal sunscreen with SPF 15 as it can ameliorate texture of skin and reduce the appearance of facial hyperpigmentation.
Source: Bissett DL, Robinson LR, Raleigh PS, Miyamoto K, Hakozaki T, Li J, Kelm GR. Reduction in the appearance of facial hyperpigmentation by topical N-acetyl glucosamine. J Cosmet Dermatol. 2007 Mar;6(1):20-6.